Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 194, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Sep 2, 2010, 8:46 PM CDT for Okmulgee County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2010, 8:46 PM CDT (01:46 UTC)
- Expired
- Sep 2, 2010, 9:29 PM CDT
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
County Okmulgee County, OK
The radar
The Tulsa radar (KINX), 69 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 2, 3:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 795 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 13.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 6:22 PM CDT, 2 hours 24 minutes earlier.
Area forecast discussion, Sep 2, 6:22 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 622 PM CDT THU SEP 2 2010 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM. A COLD FRONT CURRENTLY NEAR A KBVO TO KSWO LINE WILL SWEEP ACROSS THE AREA TONIGHT. SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THIS FRONTAL PASSAGE WILL AFFECT ALL AREA TAF SITES TONIGHT DROPPING CONDITIONS BRIEFLY INTO THE IFR AND MVFR RANGE. THE THUNDERSTORMS WILL ALSO PRODUCE GUSTY WINDS. WILL GO WITH 25 TO 35 KTS AT THE TAF SITES. HOWEVER..WIND GUSTS OF OVER 50 KTS MAY BE POSSIBLE WITH THE STRONGEST STORMS. THE THREAT FOR THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST WITH VFR CONDITIONS EXPECTED BY LATE TONIGHT AT ALL AREA TAF SITES. && .PREV DISCUSSION... /ISSUED 248 PM CDT THU SEP 2 2010/ DISCUSSION... INITIAL WIND SHIFT ASSOCIATED WITH THE APPROACHING COLD FRONT ENTERING SE KS THIS AFTERNOON. CONVECTION ACROSS NC KANSAS HAS INCREASED A LITTLE BIT IN AREAL COVERAGE. STILL EXPECT CONVECTION TO EVOLVE INTO A LINE OF STORMS...WITH THE STRONGEST ACTIVITY TO REMAIN JUST W-SW OF THE FORECAST AREA. WILL MAINTAIN HIGH POPS ACROSS MOST OF THE AREA IN THE 00Z-06Z TIME FRAME. HAVE ALSO PULLED HIGHER POPS BACK FURTHER NORTH AS ACTIVITY LOOKS TO BE A LITTLE SLOWER IN ARRIVING TO NE OK. ALSO...MODELS SUGGEST WEAKENING WITH TIME...SO GIVEN THIS UNCERTAINTY WILL BACK OFF POPS ACROSS FAR SE OK IN THE 06Z-12Z TIME FRAME. COOLER AIR WILL FILTER ACROSS THE REGION BEHIND THE FRONT...WITH HIGH TEMPS TOMORROW FEELING DOWNRIGHT FALL LIKE. A FEW COOL NIGHTS IN STORE AS WELL...BUT AFTERNOON HIGH TEMPS WILL MODERATE QUICKLY UNDER THE EARLY SEPTEMBER SUN...AND WILL CONTINUE THROUGH THE LABOR DAY WEEKEND AND INTO NEXT WEEK. BY EARLY NEXT WEEK THE AREA WILL TRANSITION TO A MORE SWLY UPPER FLOW PATTERN. A SOUTHERLY COMPONENT TO THE SURFACE WIND WILL BRING INCREASED CLOUD COVER...MOISTURE AND AT LEAST LOW CHANCES FOR RAIN DURING THE LATTER PERIODS OF THE FORECAST. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, Sep 2, 5:02 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 502 PM CDT THU SEP 2 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-031000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 502 PM CDT THU SEP 2 2010 ...SEVERE WEATHER POTENTIAL INCREASES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS EVENING AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...PRIMARILY NORTH OF A MCALESTER TO FAYETTEVILLE LINE. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTH OF A LINE FROM MCALESTER TO FAYETTEVILLE. ONSET...AFTER 8 PM. SIGNIFICANT WINDS. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...AFTER 6 PM. FIRE WEATHER DANGER. RISK...ELEVATED. AREA...SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA AHEAD OF AN APPROACHING COLD FRONT. THE COVERAGE AND INTENSITY OF THE STORMS IS EXPECTED TO INCREASE THROUGH THE EVENING HOURS...FOLLOWED BY A GRADUAL DECREASE IN STORM INTENSITY BY LATE EVENING INTO THE EARLY MORNING HOURS ON FRIDAY. DAMAGING WINDS AND ISOLATED LARGE HAIL WILL BE THE PRIMARY IMPACTS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE AS THE FRONT PASSES WHICH MAY RESULT IN ISOLATED FLASH FLOODING. ALSO...GUSTY NORTHERLY WINDS WILL DEVELOP THIS EVENING AS THE FRONT PASSES...WITH THE STRONGEST WINDS EXPECTED ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... ACTIVATION OF THE REGIONAL SPOTTER NETWORK IS POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH SATURDAY...NO HAZARDS. SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. WEDNESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... MILD AND DRY WEATHER WILL PREVAIL OVER THE WEEKEND...WITH INCREASING SOUTHERLY WINDS BY EARLY NEXT WEEK RAISING FIRE WEATHER CONCERNS. THUNDERSTORM CHANCES RETURN BY THE MIDDLE OF NEXT WEEK ASSOCIATED WITH INCREASING LOW LEVEL MOISTURE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Sep 2, 7:00 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
700 PM CDT THU SEP 2 2010
OKZ057-058-061>063-030030-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-ROGERS OK-
700 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
SOUTHEASTERN ROGERS...NORTHERN DELAWARE...SOUTHEASTERN CRAIG...
SOUTHEASTERN OTTAWA AND MAYES
AT 700 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 4 MILES NORTHEAST OF BERNICE TO 4 MILES EAST OF
TIAWAH...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...JAY...CHLOETA...CLEORA...GROVE...
BERNICE...TIAWAH...WYANDOTTE...KETCHUM...PRYOR...CHOUTEAU...SALINA...
SPAVINAW...ADAIR...PENSACOLA...LANGLEY AND DISNEY.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3652 9461 3608 9539 3608 9544 3627 9563
3687 9462
TIME...MOT...LOC 0000Z 306DEG 13KT 3664 9484 3627 9548Local storm report, Sep 2, 7:41 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
741 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM NON-TSTM WND DMG 4 E OWASSO 36.27N 95.78W
09/02/2010 ROGERS OK PUBLIC
WIND GUST BLEW OVER AND BROKE LAWN FURNITURE. FURNITURE
MOVED ABOUT 50 YARD. REPORT ESTIMATED WINDS AT AROUND 50
MPH.
&&
DMJSpecial weather statement, Sep 2, 7:55 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
755 PM CDT THU SEP 2 2010
ARZ001-OKZ063-030200-
BENTON AR-DELAWARE OK-
755 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 900 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHWESTERN BENTON
IN NORTHEAST OKLAHOMA
EASTERN DELAWARE
AT 755 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SULPHUR SPRINGS TO 6 MILES WEST
OF MAYSVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...BENTONVILLE...GENTRY...
MAYSVILLE...GRAVETTE...PEA RIDGE...GATEWAY...SPRINGTOWN...HIGHFILL...
DECATUR...HIWASSE...BELLA VISTA AND GARFIELD.
THESE STORMS WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3622 9440 3641 9476 3650 9457 3650 9386
3649 9386
TIME...MOT...LOC 0055Z 280DEG 26KT 3655 9430 3640 9466Local storm report, Sep 2, 8:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
814 PM CDT THU SEP 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 3 W SALINA 36.29N 95.21W
09/02/2010 E1.00 INCH MAYES OK EMERGENCY MNGR
&&
DMJSpecial weather statement, Sep 2, 8:33 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT THU SEP 2 2010
ARZ001-002-010-011-030215-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
833 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHWEST ARKANSAS
NORTHEASTERN WASHINGTON...WESTERN CARROLL...EASTERN BENTON AND
NORTHWESTERN MADISON
AT 834 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM GARFIELD TO LARUE TO LOWELL...MOVING SOUTHEAST AT 30
MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
LOWELL...GATEWAY...WAR EAGLE...GARFIELD...EUREKA SPRINGS...
HINDSVILLE...FORUM AND CLIFTY.
THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3617 9360 3606 9387 3626 9423 3637 9403
3650 9400 3650 9395 3638 9358
TIME...MOT...LOC 0134Z 299DEG 28KT 3646 9396 3634 9397
3627 9414Special weather statement, Sep 2, 8:37 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
837 PM CDT THU SEP 2 2010
OKZ066-030215-
OKMULGEE OK-
837 PM CDT THU SEP 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
OKMULGEE
AT 837 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
BEGGS...MOVING SOUTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...OKMULGEE...PRESTON...BEGGS AND BALD
HILL.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3587 9610 3586 9599 3575 9576 3573 9575
3573 9573 3572 9571 3550 9602 3584 9618
TIME...MOT...LOC 0137Z 309DEG 14KT 3582 9606The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:00 PM CDT | Special Weather Statement | TSA | Mayes | 30 min |
| Sep 2, 7:04 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 41 min |
| Sep 2, 7:19 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 56 min |
| Sep 2, 7:32 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okmulgee | 43 min |
| Sep 2, 8:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 13 min |
| Sep 2, 8:17 PM CDT | Areal Flood Advisory | TSA | Delaware | 118 min |
| Sep 2, 8:37 PM CDT | Special Weather Statement | TSA | Okmulgee | 38 min |
| Sep 2, 9:08 PM CDT | Special Weather Statement | TSA | Adair | 52 min |
| Sep 2, 7:12 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 32 min |
| Sep 2, 7:55 PM CDT | Special Weather Statement | TSA | Benton | 65 min |
| Sep 2, 8:33 PM CDT | Special Weather Statement | TSA | Benton | 42 min |
| Sep 2, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.